Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have deteriorating mental ability. Have alzheimer's dementia and hypertension. On medication. What to do?

Hi, I am Partha from Guwahati. My father has been suffering from Alzheimer's Dementia for the last 5 years and hypertension for about two decades. Present medication- Admenta 10mg (memantine hydrochloride) twice daily, Stamlo beta (Amlodipine+atenolol) in the morning and stamlo 2.5 mg in d evening. His BP is under conrol but mental ability is deterirating day by day. What should be our next line of treatment?
Asked On : Sat, 6 Apr 2013
Answers:  2 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Alzheimer's dementia is most common form of dementia in elderly. Hypertension is also very common in advancing age. You have mentioned that his BP is under control of medicines but his mental abilities are deteriorating day by day. He is on Admanta 10 mg twice a day. His progressive deterioration of mental abilities is due to psycho pathological changes of Alzheimer's disease. Other medicine like Donepezil can be added to his prescription. It help in slowing the progression of dementia. If he is getting aggressive and violent any antipsychotic drug in low doses can be added to his prescription like Resperidone. It will not only decrease abnormal behavior and aggression but will also decrease the progression of dementia.
So I would advise you to please take him to a good Psychiatrist for proper evaluation.

Dr. Seikhoo Bishnoi, MD
Answered: Sat, 6 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

There is no specific cure for Alzheimer. A few on trial to retard the progression.
Symptomatic treatment and good care giver is all one can do..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 6 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor